Portfolio selection in the enlarged Markovian regime-switching market

Xin Zhang, Tak Kuen Siu, Qingbin Meng*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

20 Citations (Scopus)
13 Downloads (Pure)


We study a portfolio selection problem in a continuous-time Markovian regime-switching model. The market in this model is, in general, incomplete. Wo adopt a method to complete the market based on an enlargement of the market using a sot of geometric Markovian jump securities. We solve the portfolio selection problem in the enlarged market for a power utility and a logarithmic utility. Closed-form solutions for the optimal portfolio strategics and the value functions arc obtained in both cases. Wo also establish the relationship between the optimal portfolio problems in the enlarged market and the original market.

Original languageEnglish
Pages (from-to)3368-3388
Number of pages21
JournalSIAM Journal on Control and Optimization
Issue number5
Publication statusPublished - 2010

Bibliographical note

Copyright SIAM Publications. Article archived for private and non-commercial use with the permission of the author and according to publisher conditions. For further information see http://www.siam.org/


  • Dynamic programming
  • Enlargement of market
  • Geometric markovian jump securities
  • Hamilton-Jacobi-Bollman equations
  • Markovian regime-switching market
  • Portfolio optimization


Dive into the research topics of 'Portfolio selection in the enlarged Markovian regime-switching market'. Together they form a unique fingerprint.

Cite this